Steve - thanks for the reply. I should defer to your expertise, but my issue is that I have seen explicit articles linking Blood thinners with hemorrhagic stroke...I had done some research when my mother died earlier this year from bleeding in the brain and I came across a number of articles about the relationship between Warfarin and higher incidence of hemorrhagic stroke.
Could the issue be that hemorrhagic stroke is not considered a true "stroke" by professionals? Anyway, I have to admit the best support I found is 3 years old and I didn't seem the follow-ups:http://www.newscientist.com/article/dn10641-anticlotting-drug-linked-to-far-higher-stroke-rate.html
Anti-clotting drug linked to far higher stroke rate
11:12 09 January 2007 by Roxanne Khamsi
A dramatic rise in the number of hemorrhagic strokes in the US during the 1990s may be linked to increased use of the anti-clotting drug warfarin.
A new study estimates the rate of such strokes increased fivefold across the decade, a period in which the distribution of warfarin also soared. Researchers say that the findings should make doctors more cautious about prescribing the medication to those elderly patients at high risk of hemorrhagic stroke.
Patients suffering from an irregular heart rhythm, also known as atrial fibrillation, commonly receive warfarin to prevent the formation of blood clots. This is because clots can sometimes form when blood is not pumped normally out of the heart and lingers there too long, explains Matthew Flaherty at the University of Cincinnati in Ohio, US.
Such clots can cause disability or death if they travel to the brain and block blood flow - an event called an ischemic stroke.
However, excessive thinning of the blood by drugs such as warfarin can also increase the likelihood of blood vessels leaking. When this happens in the brain, the bleeding is referred to as a hemorrhagic stroke. Each year approximately 67,000 people in the US experience this type of stroke.
Journal reference: Neurology (vol 68, p 116)